A website to provide support for people who have or have had any type of cancer, for their caregivers and for their family members.
Results 1 to 3 of 3

Thread: Avastin

  1. #1
    Regular User
    Join Date
    Apr 2015
    Posts
    20

    Avastin

    I have a question I know I should ask the NO at my sons next appointment at Dana Farmer but it is very difficult to ask questions when he is sitting there. He has AO Grade 3...Given 6 months to live.
    Last MRI showed blood supply to the tumor is being cut off. My question is even though the blood supply to the tumor is being shut off will the tumor just shrivel up and die? Will it dissolve? Jimmy is in his 5th month of treatment and in the last 2 weeks he has gone downhill fast!! I would almost guess the tumor is growing again but can it while he is on Avastin? I bring him to my house while wife works and all he does is sleep on couch. He does not even wake up for his brother!! At times he is almost like an Alzimer patient. His last radiation was early 2015 so Iím pretty sure itís not from that. His next MRI is in September. Thank you for reading this.

  2. #2
    Super Moderator Top User
    Join Date
    Dec 2011
    Posts
    4,890
    When the blood supply to the tumor is cut off, then the tumor will cease to grow and sometimes it will shrink. The dead tumor tissue washes out of the brain via the ventricles, is my lay-person's understanding.

    Yes, the tumor can grow while he's on Avastin, but that's not necessarily what's happening. (Avastin doesn't work for everyone, and for those for whom it does work, the tumor tends to eventually "learn" a way around the Avastin.)

    The distance of time since the radiation does not mean that his problems aren't radiation related. Radiation damage can take years to show up. A study of longterm GBM survivors found that every one of them had some degree of radiation damage. But it could be lots of other things, including a reaction to the Avastin.

    When my sister had the symptoms you describe, and they had appeared fairly suddenly, the cause turned out to be hyponatremia (lack of salt in the blood), a very serious condition which was detected by a blood test and for which she had to be hospitalized twice.

    If there's been an abrupt, observable change in his condition in the last two weeks then I would call Dana Farber and ask what could be going on.
    Last edited by GBMsibling; 08-09-2018 at 05:57 PM. Reason: typo

  3. #3
    Regular User
    Join Date
    Apr 2015
    Posts
    20
    Thank you for clarifying that. I figured because he had the radiation in 2015 it would not be an issue at this time. His wife tells me he is fine but I don’t feel he is. Thank you again for answering my questions. All the best to you and yours!

 

Similar Threads

  1. Avastin as a single agent
    By gdpawel in forum Cancer News
    Replies: 5
    Last Post: 11-23-2010, 06:00 PM
  2. Avastin treatments
    By triley in forum Brain Tumors Forum
    Replies: 4
    Last Post: 09-25-2006, 08:31 PM
  3. NSCLC and AVASTIN - need some help!
    By atoste in forum Lung Cancer Forum
    Replies: 6
    Last Post: 06-26-2006, 03:10 PM
  4. Avastin + Chemo treatment for Liver Cancer
    By jennya in forum Liver Cancer Forum
    Replies: 3
    Last Post: 05-22-2006, 06:32 AM
  5. Avastin+Navelbine seem to help my mother
    By MPapailiou in forum Lung Cancer Forum
    Replies: 1
    Last Post: 02-22-2006, 04:47 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •